It feels good to be back here today. I'm now trying to work on controlling my arthritis, which is what brought me to this site today.
My doctor had me on Relafen (nabumetone) and Skelaxin in order to control the arthritis that has been creeping up on me. For the most part they had been working well. But then I started to have problems with blood in the secretions that came out of my nose. They were frequent, so I made a mental note to ask my doctor about this issue during my next visit, which was yesterday.
Last week I refilled my prescription for the Relafen. I hadn't read the information about the drug's side effects the first time I had the prescription filled, and I wanted to rule out that the drug was causing the bleeding from my nose. I couldn't find find anything about nosebleeding, but I was shocked to discover that one of the side effects one could have from the drug is a stroke. Even though the AVM I had was removed during surgery, I was worried that I shouldn't be taking this drug.
On Monday, I felt worse, so I called to see if I could move up my appointment, and I was able to do so. After he looked at my sinuses, he came to the conclusion that they were more inflammed than infected. But he told me that the bleeding could indeed have been caused by the Relafen.
The discussion then moved onto a visit I had to the emergency room a few weeks ago. I had a sharp pain in my left leg, and I was unable to use it for a few hours. The physician's assistant said the test they ran couldn't find anything, but he urged me to have my physician have an MRI done. My physician balked at first, but he finally scheduled an MRI for my lower back on Friday.
When I got home from the doctor, I found the information paper about the Relafen and decided to reread the part about the side effects. One of the side effects of the drug is that it can cause weakness on one side, which is what sent me to the emergency room. I was about in tears when I went to bed last night.
Now comes the discussion part of this. If an AVM is completely removed, do I still have to worry about taking NSAIDs such as ibuprofen? Relafen is also an NSAID, but my doctor said it's not supposed to cause as much bleeding as ibuprofen. I'm not taking the Relafen presently to see if that was causing the bleeding from my nose, and we will evaluate whethere or not I will go back on the drug at my next appointment.
Thanks for all of your support!